| Catalog Number |
03.632.073 |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported during a matrix removal procedure the caps were difficult to remove and two (2) screwdriver shafts were stripped.A third shaft was used and the procedure was completed successfully with no delay or impact to the patient.This report is for a screwdriver shaft.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 03.632.073, lot 10l4732: manufacturing location: supplier - universal punch / inspected, packaged and released by: monument.Release to warehouse date: december 06, 2019.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H3, h6: a photo investigation was completed: the photo investigation revealed that the tip of screwdriver shaft was stripped.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tip of the t25 stardrv shaft f/matrx canulated/long was found stripped.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed worn condition of the t25 stardrv shaft f/matrx canulated/long would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications reviewed 03_632_003 rev c current, rev b manufactured.Dimensional inspection: n/a.H4,h6 manufacturing location: supplier - (b)(4)/ inspected, packaged and released by: monument release to warehouse date: 06-dec-2019 part number: 03.632.073, t25 stardrive shaft f/matrix cannulated/long lot number: 10l4732 (non-sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns025360 rev e met all inspection acceptance criteria.Certificate of compliance supplied by universal punch dated 20-nov-2019 and quality inspection report dated 06-nov-2019 were reviewed and determined to be conforming.Inspection certificate supplied to universal by l.Klein sa dated 06-jul-2018 was reviewed and determined to be conforming.Hardness specified on inspection sheet at hrc 56-60; hardness certified at hrc 57.66.Packaging label log (pll) lppf rev c, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.